Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


starting today
Sep 23, 2003

Hi Dr. Young:

I have written to you many times the past six months since I tested pos. I am finally starting treatment today--Kaletra, Viread and Emtriva. The doctor told me viread or emtriva was like 3tc and so it has been well tested. I hope they are right. I am so afraid now to miss a dose. And I am afraid that if i get resistance, I will go quick. I am apparently a rapid progressor--I had tcells of 257 and vl 185K with neg test march 2002! I really hope and pray these meds work! It's strange but after years of depression while testing neg each year, I really want to live now! My life was just coming together when I got the HIV results (after neg test for 15 years!). I only had anal sex w/o a condom one time with someone I trusted. Other times was oral w/o a condom. It still baffles me that I got exposed. Anyway, I am pretty upset and really hope there will be meds that work for me for 20 more years at least! Thanks for all your help. Kevin

PS-I am a bit nauseous and about to take second set of 3 kaletra pills. It is not too bad. Maybe it is because I went to japenese buffet. Not hat I am blaming the Japanese--it was so good that I just ate too much. And I stayed away from raw fish--I think I have to now, right?

Response from Dr. Young

Dear Kevin- thanks for your follow up post.

Good to hear that you've started-- your doctor is correct about the idea that emtricitabine (Emtriva) is very similar to 3TC; my previous comments simply reflect the fact that it is a newer drug.

I do suspect that the regimen that you're taking is going to be very potent, and provided that you don't have significant side effects (you shouldn't) and can be adherent, should last a long time. I'm actually happy that you're afraid to miss a dose-- this is far better than not being concerned about adherence.

As for your symptoms, they usually diminish with time; taking Kaletra with food really helps with the nausea; it could be that combined with too much food (sushi, in particular, might be avoided, initially, while your counts are low).

Good luck, and as you have been doing, keep us informed of your progress. BY



Previous
CLOSE TO SUICIDAL
Next
thanks Dr Young

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement